Discussions that mention adderall

Children's Health board


My son is 8 and is on Adderall. I feel that he needs it in school, but on weekends and days out of school I feel it is good for him to have a break so that he can learn to control the behavior. The medication makes him sick to his stomach and causes him not to eat well. His mother wants me to give it to him all the time, we are divorced, but I feel strongly about doing it this way. The doctor said that was fine, until after his mother asked him to write a letter insisting I give it to him. I need some advise and soon.

Thank you! :confused:
I have heard alot of people don't medicate their children on weekends/or other times when not in school..For us we do medicate-my son was extremely ADHHHD and for self-esteem purposes we do, he would constantly be in trouble for this or that with us, friends, relatives...he also notices a big difference when he is not on meds, he says he can feel himself out of control..we often thought he was just relying on the meds but he isn't a "bad" kid he would just do dangerous things--impulsively..anyway--when we switched to ADDERALL XR 10mg.. my son for the first 2-3 days had a bad belly ache, and from asking questions to other posters on this board and his ped... I kinda got that this is a side effect from Adderall and it takes a few days to get over it... I would maybe question if his body is just not "adusting to the med" why he is sick??

Good luck very hard decision!!!

Michelle